Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Oct 22, 2013, 2:25 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2013, 2:25 AM PDT (09:25 UTC)
- Expired
- Oct 22, 2013, 10:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
737 WHUS46 KLOX 220925 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 225 AM PDT TUE OCT 22 2013 ...A MODERATE SIZED LONG PERIOD SWELL WILL IMPACT THE CENTRAL COAST THROUGH THIS EVENING... .A NORTHWEST LONG PERIOD GROUNDSWELL WILL BRING INCREASED SURF TO THE CENTRAL COAST TODAY THROUGH THIS EVENING. THIS SWELL WILL RESULT IN SNEAKER WAVES...STRONG RIP CURRENTS AND SURF BETWEEN 7 TO 10 FEET...WITH LOCAL SETS TO 12 FEET. CAZ034-035-221730- /O.NEW.KLOX.BH.S.0003.131022T0925Z-131023T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 225 AM PDT TUE OCT 22 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR LARGE SURF...AND STRONG RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH SURF 7 TO 10 FEET WITH LOCAL SETS TO 12 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH 10 PM PDT THIS EVENING * LOCATION...THE CENTRAL COAST BETWEEN FROM POINT ARGUELLO TO THE SOUTH UP TO POINT PIEDRAS BLANCAS TO THE NORTH. * IMPACTS...SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM BEACHES AND ROCKS...STRONG RIP CURRENTS AND LARGE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ KAPLAN/ASR SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
4 follow-up statements
085 WHUS46 KLOX 221601 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 AM PDT TUE OCT 22 2013 ...A MODERATE SIZED LONG PERIOD SWELL WILL IMPACT THE CENTRAL COAST THROUGH THIS EVENING... .A NORTHWEST LONG PERIOD SWELL WILL BRING INCREASED SURF TO THE CENTRAL COAST TODAY THROUGH THIS EVENING. THIS SWELL WILL RESULT IN SNEAKER WAVES...STRONG RIP CURRENTS... AND HIGH SURF. CAZ034-035-230015- /O.CON.KLOX.BH.S.0003.000000T0000Z-131023T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 901 AM PDT TUE OCT 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH SURF 7 TO 10 FEET WITH LOCAL SETS TO 12 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH 10 PM PDT THIS EVENING * LOCATION...THE CENTRAL COAST FROM POINT PIEDRAS BLANCAS IN SAN LUIS OBISPO COUNTY SOUTH TO POINT ARGUELLO IN SANTA BARBARA COUNTY. * IMPACTS...STRONG RIP CURRENTS AND SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER AND NEVER TURN YOUR BACK TO THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND DO NOT SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT. && $$ KJ/RAT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
639 WHUS46 KLOX 221753 CFWLOX COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1053 AM PDT TUE OCT 22 2013 ...A MODERATE SIZED LONG PERIOD SWELL WILL IMPACT THE CENTRAL COAST THROUGH THIS EVENING... .A NORTHWEST LONG PERIOD SWELL WILL BRING INCREASED SURF TO THE CENTRAL COAST TODAY THROUGH THIS EVENING. THIS SWELL WILL RESULT IN SNEAKER WAVES...STRONG RIP CURRENTS... AND HIGH SURF. CAZ034-035-230215- /O.CON.KLOX.BH.S.0003.000000T0000Z-131023T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1053 AM PDT TUE OCT 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH SURF 7 TO 10 FEET WITH LOCAL SETS TO 12 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH 10 PM PDT THIS EVENING * LOCATION...THE CENTRAL COAST FROM POINT PIEDRAS BLANCAS IN SAN LUIS OBISPO COUNTY SOUTH TO POINT ARGUELLO IN SANTA BARBARA COUNTY. * IMPACTS...STRONG RIP CURRENTS AND SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER AND NEVER TURN YOUR BACK TO THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND DO NOT SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT. && $$ KJ/RAT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
294 WHUS46 KLOX 222045 CFWLOX COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 144 PM PDT TUE OCT 22 2013 ...A MODERATE SIZED LONG PERIOD SWELL WILL IMPACT THE CENTRAL COAST THROUGH THIS EVENING... .A NORTHWEST LONG PERIOD SWELL WILL BRING INCREASED SURF TO THE CENTRAL COAST TODAY THROUGH THIS EVENING. THIS SWELL WILL RESULT IN SNEAKER WAVES...STRONG RIP CURRENTS... AND HIGH SURF. CAZ034-035-230500- /O.CON.KLOX.BH.S.0003.000000T0000Z-131023T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 144 PM PDT TUE OCT 22 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH SURF 7 TO 10 FEET WITH LOCAL SETS TO 12 FEET ALONG WEST TO NORTHWEST FACING BEACHES. * TIMING...THROUGH 10 PM PDT THIS EVENING * LOCATION...THE CENTRAL COAST FROM POINT PIEDRAS BLANCAS IN SAN LUIS OBISPO COUNTY SOUTH TO POINT ARGUELLO IN SANTA BARBARA COUNTY. * IMPACTS...STRONG RIP CURRENTS AND SNEAKER WAVES WHICH ARE CAPABLE OF WASHING PEOPLE INTO THE SEA FROM BEACHES AND ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER AND NEVER TURN YOUR BACK TO THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND DO NOT SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE UNTIL OUT OF THE CURRENT. && $$ KJ/RAT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
011 WHUS46 KLOX 230447 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 947 PM PDT TUE OCT 22 2013 CAZ034-035-230600- /O.EXP.KLOX.BH.S.0003.000000T0000Z-131023T0500Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 947 PM PDT TUE OCT 22 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM PDT THIS EVENING... THE LONG PERIOD SWELL OVER THE COASTAL WATERS AND SUBSEQUENT ABOVE NORMAL SURF ON THE NORTHWEST FACING BEACHES HAS SUBSIDED SOME THIS EVENING. EVEN SO...SURF OF 5 TO 7 FEET WITH LOCAL SETS TO 8 FEET WILL BE POSSIBLE OVERNIGHT. OTHERWISE...THE SURF WILL CONTINUE TO SLOWLY SUBSIDE OVERNIGHT INTO WEDNESDAY. $$ SIRARD SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 21, 11:00 PM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Oct 21, 11:00 PM PDT, 3 hours 25 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 PM PDT MON OCT 21 2013 NEW AVIATION DISCUSSION .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE AREA WILL BRING A GRADUAL COOLING TREND TO THE AREA THROUGH THURSDAY...WITH CONTINUED NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG. FOR FRIDAY THROUGH THE WEEKEND...ANOTHER STRONGER LOW PRESSURE SYSTEM WILL REMAIN WELL WEST OF THE AREA. HOWEVER...IT WILL RESULT IN SOME WEAK OFFSHORE FLOW WHICH WILL ALLOW FOR DRY AND WARMER CONDITIONS ACROSS THE DISTRICT. && .SHORT TERM (TONIGHT-THU)...WEAK UPPER LEVEL LOW PRESSURE SYSTEM IS LOCATED OFF THE COAST OF SOUTHERN CALIFORNIA AND IS FORECASTED TO SLOWLY DRIFT EASTWARD OVER THE AREA DURING THE NEXT COUPLE OF DAYS. A WEAK UPPER RIDGE WILL THEN BUILD ACROSS SOUTHERN CALIFORNIA BY THURSDAY. SLIGHT OFFSHORE TRENDS IN THE SURFACE PRESSURE GRADIENTS COMBINED WITH EASTERLY FLOW ALOFT ALLOWED FOR ANOTHER WARM DAY ACROSS INLAND AREAS...WITH TEMPERATURES CLIMBING WELL INTO THE 80S. MEANWHILE...A SHALLOW MARINE INVERSION COMBINED WITH A SEA BREEZE INFLUENCE KEPT TEMPERATURES COOLER ALONG THE COASTAL PLAIN. CURRENT SATELLITE IMAGERY SHOWING LOW CLOUDS FILLING IN ACROSS THE CENTRAL COAST THIS EVENING AS WELL AS THE COASTAL WATERS. EXPECTING LOW CLOUDS AND FOG TO FILL IN ACROSS MOST COASTAL AREAS TONIGHT...SPREADING LOCALLY INTO THE SAN GABRIEL VALLEY. 00Z NAM ALSO INDICATING SOME MID LEVEL MOISTURE DEVELOPING ACROSS SOUTHERN CALIFORNIA IN ASSOCIATION WITH THE UPPER LOW OFF THE COAST...SO MAY SEE SOME HIGHER LEVEL CLOUDS AT TIMES. ANOTHER WARM DAY ON TAP FOR INLAND AREAS ON TUESDAY...WITH TEMPERATURES CLIMBING INTO THE LOWER TO MID 80S ACROSS WARMEST LOCATIONS. SLIGHT COOLING THEN EXPECTED ON WEDNESDAY AS WEAK UPPER LOW MOVES RIGHT OVER THE AREA. *** FROM PREVIOUS DISCUSSION *** .LONG TERM (FRI-MON)...OVERALL...MODELS CONTINUE TO BE IN DECENT SYNOPTIC AGREEMENT THROUGH THE PERIOD...ALTHOUGH THE SOLUTIONS DEVIATE LATER IN THE PERIOD. AT UPPER LEVELS...MAIN FEATURE WILL CONTINUE TO BE THE UPPER LOW. AMAZINGLY...ALL THE MODELS KEEP THE LOW ON THE SAME TRACK THROUGH SATURDAY...DROPPING TO ABOUT 400 MILES SOUTHWEST OF POINT CONCEPTION SATURDAY AFTERNOON. AFTER THAT...THE MODELS START TO MOVE THE LOW ANY WHICH WAY SUNDAY/MONDAY...WITH THE GFS CONTINUING TO MOVE TO EASTWARD WHILE THE ECMWF MOVES IT SOUTH AND SOUTHWEST. NEAR THE SURFACE...IT LOOKS LIKE THERE SHOULD BE SOME DEGREE OF OFFSHORE FLOW THROUGH THE WEEKEND. HOWEVER...UPPER SUPPORT DOES NOT LOOK GREAT YET...SO DO NOT ANTICIPATE ANY STRONG OFFSHORE PUSH. FORECAST-WISE...THE UPPER LOW WILL REMAIN FAR ENOUGH AWAY TO PREVENT ANY CHANCES OF PRECIPITATION THROUGH MONDAY. THEREFORE...MAIN CHALLENGE WILL BE THE AMOUNT OF OFFSHORE FLOW...AND HOW IT AFFECTS THE MARINE LAYER STRATUS AND TEMPERATURES. AT THIS TIME...WILL KEEP THE PREVIOUS SHIFTS THINKING WITH GREATLY REDUCED STRATUS THROUGH SUNDAY...THEN AN INCREASE IN STRATUS COVERAGE ON MONDAY AS IT LOOKS LIKE ONSHORE FLOW WILL BEGIN TO INCREASE. AS FOR TEMPERATURES...WILL EXPECT A WARMING TREND FRIDAY/SATURDAY...WITH A COOLING TREND BEGINNING SUNDAY/MONDAY. && .AVIATION... 22/0600Z 700 FOOT MARINE LAYER WILL KEEP STRATUS CONFINED TO THE COAST AND SANTA YNEZ VLY. CONDS WILL MOSTLY BE IFR BUT THERE WILL BE LOCAL LIFR CONDS. FAIRLY LOW CONFIDENCE WITH TRANSITIONS BETWEEN LIFR/IFR. PRETTY GOOD CONFIDENCE IN TRANSITION TO VFR CONDS IF ANYTHING FCST IS AN HOUR PESSIMISTIC. KLAX...ONLY FAIR CONFIDENCE IN TAF. CIGS MAY NOT ARRIVAL UNTIL AS LATE AS 09Z AND VFR CONDS MAY ARRIVE AS EARLY AS 16Z. KBUR...HIGH CONFIDENCE IN TAF. A 30 PERCENT CHANCE OF 5SM HZ 12Z-17Z. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE && PUBLIC...GOMBERG/RAT AVIATION...ASR SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 4:20 AM PDT | Dense Fog Advisory | LOX | 5 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.